News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Blood streak stool/LLQ abdomen pain/headaches/left shld pain


 ginlyn7 - Sun May 01, 2005 9:49 pm

I know I have listed a multitude of symptoms but the in the last 2 wks I have experienced each of these. Two wks ago I had what I thought was a migraine attack, head hurting left temporal area and eye with nausea. Nothing would ease it, including Ultram, BC powders. I went to a nurse practitioner and was given an injection of Stadol and Phenergan, which finally relieved the pain. I only vomited once. IIn addition to this, for the past 2 to 3 months I have experienced left back, shoulder and arm pain, but I am a medical transcriptionist and sit at my desk typing some 8 to 10 hours a day. I have been given 2 steroid injections for this pain in the last 3 months, and have occasionally taking Celebrex (maybe 2 a wk), Naproxen (maybe 2 a wk), but many BC powders (sometimes 4 to 5 a day) in addition to the nonsteroidals. 10 days after my migraine attack above, I had another one, pain on right side this time, temporal area. I asked for a prescription of Imitrex injection, whichi relieved the pain also. I vomited approximately 3 times that day. I have not had another migraine attack but I continue to have the left back, shoulder and arm pain. It is somewhat relieved when I lay down on a heating pad and relax. Now my dilemma is 3 days ago I started have LLQ pain and being that I have had kidney stones, including surgery for the same once, I thought it might be stone but I have also had constipation lately. When I went to the bathroom 2 days ago I had to strain and there was blood with mucous (not real bright blood). Today, Sunday, I felt constipated again and when I went to the bathroom I had to strain. No blood on tissue but I could see streaks in the stool and the form was different. It was like little balls of stool stuck together with streak of blood, once again not real red, more darkened but definitely not black. I have quite a few different problems going on here and I am not sure if they are all related or not, and I am not sure which doctor or specialist to see first. Could I do a stool Hemoccult card first or would that be useless since I have already seen blood in my stool. I have had H. Pylori before but I am not that sick. I also wonder about diverticulitis. I have external hemorrhoids but not sure about internal. But this last time I went to the bathroom, there was no blood on the paper just present streaked in the stool. Thank you for taking the time to reply to may questions.
 Theresa Jones, RN - Mon May 02, 2005 6:07 pm

User avatar Hi ginlyn7,
You do have multiple problems. Let me see if I can help with some of them. First, as for the hemocult cards, The purpose of these cards are to identify blood when it is suspected but may not be actually visible. You already know there is blood present. This could be a result of you straining with constipation, or it may be related to taking the medications you mentioned since they also irritate the gastrointestinal tract and may cause bleeding. Regardless the source needs identified. The abdominal pain, if it's the same sort of pain you had previously with your kidney stones then I would associate that this may be the problem, however, if the pain is different I would consider it related to the irritation mentioned above. You mentioned steroid shots for left back, shoulder and arm pain, were diagnostic studies done? If so what were the results? An evaluation by your family physician would be the place to start. Most specialist require referrals and your physician, when warranted would be the person to do so. I hope this was somewhat helpful.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here